Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 147, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 4, 2001, 4:43 PM CDT for Johnson County, Nemaha County, Pawnee County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2001, 4:43 PM CDT (21:43 UTC)
- Expired
- May 4, 2001, 5:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnson County, NE, Nemaha County, NE, Pawnee County, NE
The radar
The Omaha radar (KOAX), 117 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085 WUUS53 KOAX 042146 CCA SVROMA NEC097-127-133-042215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING ... CORRECTION TO PAWNEE COUNTY NATIONAL WEATHER SERVICE OMAHA NE 443 PM CDT FRI MAY 4 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN SOUTHEAST NEBRASKA SOUTHEAST NEMAHA COUNTY IN SOUTHEAST NEBRASKA EASTERN PAWNEE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 515 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES EAST OF STEINAUER...OR ABOUT 29 MILES EAST OF BEATRICE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELK CREEK AROUND 455 PM CDT JOHNSON AROUND 515 PM CDT LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4022 9635 4009 9619 4036 9586 4049 9603 POLLACK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:50 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 4, 2:50 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 250 PM CDT FRI MAY 4 2001 MAIN FORECAST PROBLEM IS THE THREAT OF EXCESSIVE RAINFALL...RIGHT THROUGH THE WEEKEND. ROUND 1 EXPECTED TONIGHT...SO A FLASH FLOOD WATCH WILL BE IN EFFECT FOR ABOUT THE SRN 1/3 OF THE FCST AREA. SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWED LOW PRESSURE CENTER ALONG THE KS/OK BORDER SE OF DDC. MAIN SURFACE LOW WAS OVER TX N OF MAF. CONDITIONS SOUTH OF THE FNT WERE UNSTABLE WITH DEWPTS IN THE 60S AND TEMPERATURES MAINLY IN THE 70S TO AROUND 80. THE CHANCE OF SEVERE WEATHER IS NOT HIGH...BUT THINK THERE COULD BE A FEW SEVERE STORMS LATE THIS AFTN/EVENING ACROSS SERN NE/SWRN IA. INSTABILITY CONTINUES TO INCREASE TNGT WITH INCREASING WINDS AT 850 MB AND MOISTURE LIFTING OVER THE FNT. HAVE COORDINATED WITH HASTINGS...TOPEKA AND PLEASANT HILL IN REGARDS TO THE FLASH FLOOD WATCH. LOWS TNGT EXPECTED TO RANGE FROM THE 50S NORTH TO AROUND 60 FAR SERN ZONES. PCPN SHOULD BE ONGOING SATURDAY MORNING...THEN WE MAY GET A BREAK IN THE AFTERNOON. ETA MODEL DOES SHOW SIGNIFICANT DRYING OF THE ATMOSPHERE ABOVE 700 MB AFTER 18Z. EXPECT A SQUALL LINE TO DVLP TO OUR WEST FROM CENTRAL NE DOWN INTO TX...THEN MOVE EWD SATURDAY NIGHT. WILL NOT TRY TO TIME PCPN ON SATURDAY...SINCE SCT CELLS MAY DEVELOP EVEN IN THE DRY SLOT WITH STEEP LAPSE RATES. MODELS ARE IN QUITE GOOD AGREEMENT LIFTING 500 MB LOW INTO NWRN KS BY AROUND 18Z SUNDAY. WILL HOLD SOME CHANCE OF PCPN IN FOR MONDAY BUT THEN THERE SHOULD BE SOME DRY WEATHER AFTER THAT AS THE FLOW BECOMES NW ALOFT. FIRST DRAFT OF THE WORK ZONES WAS SENT. .OMA...FLASH FLOOD WATCH TONIGHT SERN NE AND PART OF SWRN IA.A MILLER
In the hours before
Special weather statement, May 4, 11:45 AM CDT, 4 hours 58 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-042300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1145 AM CDT FRI MAY 4 2001 STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED OVER EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON OR TONIGHT. LATE THIS MORNING A FRONTAL BOUNDARY EXTENDED FROM NORTHERN ILLINOIS INTO CENTRAL KANSAS AND SOUTHEAST NEW MEXICO. SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY NORTH OF THE FRONT TODAY. STORMS WILL BE STRONGER AND MORE NUMEROUS ALONG AND SOUTH OF THE FRONT. A FEW STORMS COULD REACH NEAR SEVERE LIMITS OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA LATE THIS AFTERNOON AND THIS EVENING. UNSETTLED WEATHER IS FORECAST TO CONTINUE ACROSS THE REGION THROUGH TONIGHT AS THE FRONT STARTS TO LIFT SLOWLY NORTH. ALTHOUGH THE FRONT SHOULD GENERALLY STILL REMAIN SOUTH OF THE AREA...INSTABILITY ALOFT WILL INCREASE. THIS INSTABILITY...IN COMBINATION WITH A STRENGTHENING LOW LEVEL JET...MAY KEEP SHOWER AND THUNDERSTORM ACTIVITY GOING THROUGH THE NIGHT. AT THIS TIME...ORGANIZED SEVERE WEATHER DEVELOPMENT IS NOT EXPECTED. THE MAIN THREAT IS HeEAVY RAIN ...WHICH COULD CAUSE FLOODING IN PARTS OF SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:05 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 40 min |
| May 4, 5:30 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 30 min |
| May 4, 5:50 PM CDT | Tornado Warning | OAX | Nemaha, Richardson | 25 min |
| May 4, 6:48 PM CDT | Tornado Warning | OAX | Nemaha | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.